Diet Pills & Stimulant Meds?

Discussion in 'Vitamins, Supplements, Nutrition' started by chasingfree_, Mar 13, 2019.

  1. hi y'all.

    anyone have experience mixing diet pills (particularly garcina cambodia) with stimulant meds? I can't seem to find any info on it online, and knowing that it gives you a ton of energy, i'm wondering if it'd be contraindicated to take with my prescribed vyvanse/adderall + wellbutrin, all of which are obviously stimulants. i've mixed caffeine with them and been fine, but have also read that GC is different than caffeine?

    my depression has been getting worse & i know that getting back on a daily longer running & lifting routine would be super helpful from past experience, but i'm just so tired all the time, so i'm looking for a short term boost to help re-establish routine & push me through this episode. any info from people who've used it w/ other meds would be helpful!
     
    doll-decay likes this.
  2. I have but not with prescribed stimulant meds though. It's not a good idea to mix stimulants and SNRIs to give you a bigger boost than stimulants and caffeine. They both work on serotonin and norepinephrine, too much of these things could cause serotonin syndrome which is pretty nasty and too much norepinephrine could cause similar symptoms to serotonin syndrome but to a lesser extent.

    Taking two drugs that stimulate the same receptors significantly to produce more of the chemical is usually never a good idea, especially if one of those drugs is any of the serotonin re-uptake inhibitors. Stick to caffeine, up your dose or ask for your dose to be upped
     
    doll-decay likes this.
  3. right no i know about serotonin syndrome, i'm not on any SNRI's though. caffeine (i thought) works mainly on adenosine which is why i think i haven't had problems with that yet, bc right now my meds are all working on dopamine and norepinephrine (vyvanse, adderall = domamine, wellbutrin = NDRI). i was prescribed by my dr both the vyvanse + wellbutrin to take daily w the adderall ir booster PRN, not trying to mess with those dosages or drop any of those meds. I just didn't know if it'd be safe like cardiac-wise to take a stimulant diet pill (like the green coffee or garcina cambodia), which i didn't think worked on NT but affected the body through other mechanisms, while on those three meds.
     
    doll-decay likes this.
  4. I mistook wellbutrin for an SNRI. It still stands though, adderall works on dopamine and norepinephrine. Wellbutrin and Adderall are safe to take together but not at the amounts you would have to take it to have more significant weight loss and energy.
     
    doll-decay likes this.
  5. I assume you're going to be taking more than prescribed so it has more intense weight loss and energetic effects
     
    doll-decay likes this.
  6. Nope, like i said, sticking with the prescribed dosages, not increasing any of them rn. I know better than to f*ck with that w/o a doctors recommendation, planning on leaving them alone to let them slowly fix my brain. I'm just trying to see if anyone knows if it's safe to add any particular diet pills into that mix (since I don't want to increase my prescribed dosages), but need more energy short term while i re-establish exercise routines and wait for the prescribed meds to build up in my system enough to help fix things.

    TL;DR i don't want to adjust my adderall, vyvanse, or wellbutrin at all. those were all prescribed by my pcp and i'm taking them as instructed. however i would like to add a diet pill like garcina cambodia in the mix for short term energy increase & additional fat-burning. looking for records of anyone else's experiences mixing psychiatric meds (taken as prescribed) w diet pills (which ones, how they worked, side effects, safety, etc)
     
  7. ooooooh, yeah. you'll most likely be fine since caffeine pills and garcina cambodia pills don't have as pronounced effects as adderall but just don't take a lot of the caffeine pills or garcina camboida pills. i would recommend 150-200mg of caffeine only since adderall and wellbutrin should curb your appetite a lot as well as make you burn fat more.
     
    doll-decay and chasingfree_ like this.
  8. i have vitamin reccs that might help!

    D - many people are low in this in winter/dark climates. it can lower energy AND worsen depression if you arent getting enough D ;)
    B12 (or B complex) - B vitamins are essential for energy synthesis and if you restrict its really easy to be lacking in this one. its a water soluble vitamin so feel free to take double the dose if you try it dont feel a difference (if your pee isnt already neon yellow after the first one you can take another one)
    5-HTP - Your body uses it to produce serotonin, some people see a great improvement in depression symptoms (including low energy) while on this supplement

    (im on adderall and have taken GC n the past, tbh i didnt notice anything but maybe a slight curb in appetite.)
     
    chasingfree_ likes this.
  9. this is super helpful! i had my blood drawn earlier week so i'll know about my vitamin d levels for sure pretty soon, and i already take b12 fairly regularly bc i've been vegan for a few years now. haven't tried HTP though, will have to look into that!

    glad to hear you didn't have any adverse experiences mixing gc & adderall though, that makes me feel alot better. like i said, i've drank coffee/caffeine while on them before and not really experienced anything bad but def wanted to put feelers out there to hear from others before mixing actual pills. thanks!!
     
    princesskiwi likes this.
  10. okay i don't think anyone is following this but i'm back to update anyways! finally got up the nerve to call a pharmacist - turns out wellbutrin & GC are def not okay to take together. even though WB is an NDRI, it still can increase the risk of serotonin syndrome/serotonin toxicity when combined w/ other serotonergic drugs. the active ingredient in GC is hydroxycitic acid (the same thing in hydroxycut i'm p sure), which also happens to raise serotonin levels. idk how it works to supposedly increase fat burn if the active ingredient acts on serotonin, but i'm not going to argue w a pharmacist i guess when there are no peer-reviewed journal articles/studies that prove otherwise.



    TL;DR - wellbutrin acts partially on serotonin, as does GC. don't take together bc increased risk of serotonin syndrome